Jess & Mildred Fisher College of Science & Mathematics


Department of Mathematics

Faculty Research and Scholarship

Algebra, Geometry and Logic

Dr. John Grant's current research interest is in the field of applied logic and computer science.

Some of Dr. Grant's publications include:

  • L. Getoor and J. Grant, PRL: A probabilistic relational language, Machine Learning 62 (2006), 7-31.
  • J. Grant and A. Hunter, Measuring inconsistency in knowledgebases, Journal of Intelligent Information Systems 27 (2006), 159-184.
  • R. Ross, V. S. Subrahmanian, and J. Grant, Aggregate operators in probabilistic databases, Journal of the ACM 52 (2005), 54-101.
  • J. Grant, S. Kraus, and D. Perlis, A logic-based model of intention formation and action for multi-agent subcontracting, Artificial Intelligence 163 (2005) 163-201.
  • J. Grant and J. Minker, “Logic and knowledge bases”, Encyclopedia of Knowledge Management (ed. D. G. Schwartz), Idea Group Reference (2005) 583-590.


Dr. Alexei Kolesnikov's current research interests are in the fields of mathematical logic and model theory.

Some of Dr. Kolesnikov's publications include:

  • Alexei Kolesnikov and Tatyana Sorokina, Multivariate C1- continuous splines on the Alfeld split of a simplex, Approximation Theory XIV: San Antonio 2013, Springer Proceedings in Mathematics (to appear).
  • Alexei Kolesnikov, J. Goodrick and B. Kim, Homology groups of types in model theory and the computation of H2(p), Journal of Symbolic Logic, (to appear).
  • Alexei Kolesnikov, J. Goodrick and B. Kim, Amalgamation functors and boundary properties in simple theories, Israel Journal of Mathematics 193 (2013), 169–207.
  • Alexei Kolesnikov and J. Goodrick, Groupoids, covers, and 3-uniqueness in stable theories, Journal of Symbolic Logic 75 (2010), 905–929.
  • Alexei Kolesnikov, J. Baldwin and S. Shelah, The amalgamation spectrum, Journal of Symbolic Logic 74 (2009), 914–928.
  • Alexei Kolesnikov and John Baldwin, Categoricity, amalgamation, and tameness, Israel Journal of Mathematics 170 (2009), 411–443.
  • Alexei Kolesnikov, B. Kim and A. Tsuboi, Generalized amalgamation and n-simplicity, Annals of Pure and Applied Logic 155 (2008), 97–114.


Dr. Coy L. May's current research interests are in the fields of group actions on surfaces and topological aspects of graph theory.

Some of Dr. May's publications include:

  • Coy L. May, Groups of real genus p + 1, where p is prime, Journal of Algebra and Its Applications (to appear).
  • Coy L. May, M*-simple groups, Houston Journal of Mathematics (to appear).
  • Coy L. May and Jay Zimmerman, The real genus of p-groups, Mathematical Proceedings of the Royal Irish Academy 113A (June 2013), 31–43.
  • Coy L. May and Jay Zimmerman, The symmetric genus of p-groups, Communications in Algebra 42 (2014), 4402–4413.
  • Coy L. May and Jay Zimmerman, The symmetric genus of 2-groups, Glasgow Mathematical Journal 55 (No. 1, 2013), 9–21.
  • Coy L. May, The strong symmetric genus of direct products, Journal of Algebra and Its Applications 10(2011), 901–914.
  • Coy L. May and Jay Zimmerman, The Real Genus of 2-Groups II, Mathematical Proceedings of the Royal Irish Academy 110A2 (2010), 137–147.
  • Coy L. May and Jay Zimmerman, Subdirect products of M* - groups, Rocky Mountain Journal of Mathematics 42 (2012), 1561–1582.
  • Coy L. May and Jay Zimmerman, The 2-groups of odd strong symmetric genus, Journal of Algebra and its Applications 9 (No.3, 2010), 465–481.
  • Coy L. May, The real genus of direct products Z_nxG, Houston Journal of Mathematics 35 (2009), 23–27.
  • Coy L. May, The groups of real genus rho le 16, Rocky Mountain Journal of Mathematics 39 (2009), 1573–1595.


Dr. Leonid Stern's current research interests are in the fields of algebraic number theory and Galois theory.

Some of Dr. Stern's publications include:

  • Leonid Stern, On the distribution of norm groups of algebraic number fields, Communications in Algebra (to appear).
  • Leonid Stern, On the norm groups of Galois 2n-extensions of algebraic number fields, Journal of Number Theory 129 (2009), 1191–1204.


Dr. Jay Zimmerman's current research interests are in the fields of group theory, geometry and group actions on compact surfaces.

Some of Dr. Zimmerman's publications include:

  • Jay Zimmerman and Coy L. May, The real genus of p-groups, Mathematical Proceedings of the Royal Irish Academy 113A (June 2013), 31–43.
  • Jay Zimmerman and Coy L. May, The symmetric genus of p-groups, Communications in Algebra 42 (2014), 4402–4413.
  • Jay Zimmerman and Coy L. May, The symmetric genus of 2-groups, Glasgow Mathematical Journal 55 (No. 1, 2013), 9–21.
  • Jay Zimmerman and Coy L. May, The Real Genus of 2-Groups II, Mathematical Proceedings of the Royal Irish Academy 110A2 (2010), 137–147.
  • Jay Zimmerman, Minimal extension covers, Communications in Algebra 39 (No. 4, 2011), 1250–1259.
  • Jay Zimmerman and Coy L. May, Subdirect products of M* - groups, Rocky Mountain Journal of Mathematics 42 (2012), 1561–1582.
  • Jay Zimmerman and Coy L. May, The 2-groups of odd strong symmetric genus, Journal of Algebra and its Applications 9 (No.3, 2010), 465–481.
  • Jay Zimmerman and Coy L. May, The groups of symmetric genus s < 8, Communications in Algebra 36 (No. 11, 2008), 4078–4095.


Department of Mathematics
7800 York Road, Room 316 (campus map)
Hours: Monday - Friday, 8:30 a.m. – 5 p.m.

Phone: 410-704-3091
Fax: 410-704-4149
E-mail: math@towson.edu


 

 

Map

Emergencies
410-704-4444

University Police
410-704-2134

Closings & News
410-704-NEWS (6397)

Text Alerts
Sign up now